Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 28, 2007, 8:44 AM MDT for 10 counties in Idaho; Malheur County, Oregon. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 8:44 AM MDT (14:44 UTC)
- Expired
- Mar 28, 2007, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 281444 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 844 AM MDT WED MAR 28 2007 ...WIND ADVISORY TODAY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY... .STRONG HIGH PRESSURE IS BUILDING INTO OREGON CAUSING GUSTY NORTHWEST WINDS ACROSS SOUTHERN IDAHO. WINDS WILL REMAIN HIGH...DECREASING LATER THIS AFTERNOON AND EVENING. IDZ014-016-030-282245- /O.NEW.KBOI.WI.Y.0003.070328T1444Z-070329T0200Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 844 AM MDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KBOI 281908 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 108 PM MDT WED MAR 28 2007 ...WIND ADVISORY TODAY FOR THE TREASURE VALLEY...SOUTHWEST HIGHLANDS...THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY... .STRONG HIGH PRESSURE IS BUILDING INTO OREGON CAUSING GUSTY NORTHWEST WINDS ACROSS SOUTHERN IDAHO. WINDS WILL REMAIN HIGH... DECREASING LATE THIS AFTERNOON AND EVENING. IDZ012-015-ORZ064-290200- /O.EXA.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/ LOWER TREASURE VALLEY ID-SOUTHWEST HIGHLANDS- LOWER TREASURE VALLEY OR- 108 PM MDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE LOWER TREASURE VALLEY AND SOUTHWEST HIGHLANDS... WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ014-016-030-290200- /O.CON.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 108 PM MDT WED MAR 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 290154 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 754 PM MDT WED MAR 28 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT... .A STRONG SURFACE LOW PRESSURE SYSTEM IS MOVING EAST AWAY FROM THE AREA THIS EVENING...ALLOWING THE SURFACE PRESSURE GRADIENT TO WEAKEN. THIS ENABLES THE WIND TO LESSEN IN INTENSITY. WINDS ARE NOW DOWN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 8 PM MDT. IDZ012-014>016-030-ORZ064-290300- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR- 754 PM MDT WED MAR 28 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. MODERATE WINDS WILL CONTINUE FOR A FEW MORE HOURS THIS EVENING. AFTER MIDNIGHT...WINDS WILL SETTLE DOWN INTO THE 10 TO 15 MPH RANGE. TOMORROW WILL NOT BE NEARLY AS WINDY AS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:35 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 28, 3:35 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 335 AM MDT WED MAR 28 2007 .SHORT TERM...THE LARGE CLOSED LOW THAT AFFECTED THE AREA TUESDAY AND TUESDAY NIGHT CONTINUES TO DRIFT SLOWLY EASTWARD INTO WYOMING AND EASTERN UTAH. MODERATE TO HEAVY SNOW SOUTH OF THE SNAKE RIVER TO THE NEVADA BORDER HAS DIMINISHED CONSIDERABLY AS THE LOW MOVES AWAY. THEREFORE...WILL CANCEL THE WINTER STORM WARNINGS A COUPLE HOURS EARLY LEAVING ONLY LINGERING LIGHT SNOW ACCUMULATIONS OR FLURRIES IN THESE REGIONS FOR A SHORT PERIOD THIS MORNING. MAIN STORY NOW CONTINUES TO FOCUS ON THE STRONG WINDS THAT REMAIN OVER PARTS OF THE FORECAST AREA AND THE COLD AIR IN PLACE. TIGHTEST SURFACE GRADIENT CONTINUES OVER EASTERN OREGON AND EXTREME SOUTHWEST IDAHO AS INTENSE SURFACE RIDGE BUILDS EASTWARD FROM THE PACIFIC AND THE DEEP CLOSED LOW DRIFTS EAST OVER UTAH. ALTHOUGH WINDS AGAIN WILL BE STRONG TODAY...THERE DOES NOT APPEAR TO BE A PERFECT ALIGNMENT BETWEEN THE SURFACE AND 50H. WINDS MORE NORTHERLY ABOVE THE SURFACE AND USUALLY NOT A GOOD DIRECTION TO PRODUCE VERY WINDY CONDITIONS IN THE MAGIC VALLEY WHERE WIND SPEEDS HAVE BEEN LOWER THAN AREAS TO THE WEST. HOWEVER...THIS DIRECTION DOES REMAIN FAVORABLE FOR LOCATIONS FROM BAKER CITY AND ONTARIO OREGON AND SOUTHEAST TO BOISE AND MOUNTAIN HOME. BELIEVE WE ARE LOOKING AS WINDY CONDITIONS TODAY BUT JUST BELOW ADVISORY THRESHOLDS. THIS IS A CLOSE CALL AND NEEDS TO BE MONITORED THROUGH THE DAY. OTHERWISE...CLOUD SHIELD FROM UPPER LOW EXPECTED TO SLOWLY PULL EAST DURING THE DAY WITH INCREASING AMOUNTS OF SUNSHINE FROM WEST TO EAST AS IMPROVING CONDITIONS ARRIVE. TEMPERATURES START THE SLOW PROCESS OF REBOUNDING BACK UP BUT STILL A COOL DAY IN THE WAKE OF THE TUESDAY STORM SYSTEM. HIGH PRESSURE AND DRY AIR ALONG WITH WARM AIR ADVECTION SUGGESTS THAT THURSDAY IS SHAPING UP TO BE A NICE DAY WITH MUCH LIGHTER WINDS...SUNNY SKIES AND TEMPS RISING TO NEAR OR SLIGHTLY ABOVE NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SUBSIDENCE FOLLOWING OUR CURRENT UPPER LEVEL TROUGH WILL BRING DRY WEATHER THURSDAY NIGHT AND FRIDAY. ZONAL FLOW WILL QUICKLY TAKE OVER AS A DEEP UPPER LEVEL TROUGH BECOMES ESTABLISHED OVER WESTERN CANADA. MODELS AGREE ON THE OVERALL PATTERN ALTHOUGH THEY DIFFER IN THE DETAILS. TEMPERATURES AND POPS NEAR CLIMATOLOGY ARE THE BEST FIT FOR THIS SCENARIO. NO UPDATES WERE NEEDED. && .AVIATION...WIDESPREAD MVFR AND AREAS OF IFR CONDITIONS IN SNOW AND STRONG GUSTY NORTHWEST SURFACE WINDS WILL CONTINUE EAST AND SOUTH OF KMUO AND OVER THE CENTRAL MOUNTAINS THIS MORNING. CONDITIONS WILL IMPROVE TO PREDOMINANT VFR BY THIS EVENING. WINDS ALOFT WILL BE MODERATE OUT OF THE NORTH. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM....JT AVIATION.....JT
Hazardous weather outlook, Mar 28, 6:05 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 605 AM MDT WED MAR 28 2007 IDZ011>016-028>030-ORZ061>064-291215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 605 AM MDT WED MAR 28 2007 /505 AM PDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Idaho, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.